Alert archive / New Mexico / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 26, NWS Albuquerque, NM

June 11, 2011Colfax County, Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 11, 2011, 3:50 PM MDT for Colfax County, Union County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 3:50 PM MDT (21:50 UTC)
Expired
Jun 11, 2011, 4:30 PM MDT
In force
40 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Colfax County, NM, Union County, NM

The radar

The Pueblo radar (KPUX), 211 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 12:09 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 329 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
329 J/kg
Mixed-layer CIN
-297 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

307 
WUUS55 KABQ 112150
SVRABQ
NMC007-059-112230-
/O.NEW.KABQ.SV.W.0026.110611T2150Z-110611T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 PM MDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME EAST CENTRAL COLFAX COUNTY IN NORTHEAST NEW MEXICO
  WEST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 430 PM MDT

* AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED
  13 MILES WEST OF GRENVILLE...OR ABOUT 13 MILES SOUTH OF DES
  MOINES...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COUNTY ROADS A12 AND A45...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN ALBUQUERQUE.

&&

LAT...LON 3680 10358 3652 10353 3637 10365 3643 10393
      3652 10404 3661 10405 3668 10400
TIME...MOT...LOC 2149Z 258DEG 16KT 3657 10383

$$
2 follow-up statements
433 
WWUS55 KABQ 112215
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
415 PM MDT SAT JUN 11 2011

NMC007-112224-
/O.CAN.KABQ.SV.W.0026.000000T0000Z-110611T2230Z/
COLFAX-
415 PM MDT SAT JUN 11 2011

...SEVERE THUNDERSTORM WARNING CANCELLED FOR EXTREME EAST CENTRAL
COLFAX COUNTY...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

LAT...LON 3642 10387 3655 10394 3662 10391 3672 10386
      3680 10358 3652 10353 3637 10365
TIME...MOT...LOC 2214Z 258DEG 16KT 3659 10369

$$

NMC059-112230-
/O.CON.KABQ.SV.W.0026.000000T0000Z-110611T2230Z/
UNION-
415 PM MDT SAT JUN 11 2011

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
UNION COUNTY UNTIL 430 PM MDT...

AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES WEST OF GRENVILLE...OR ABOUT 13 MILES SOUTHEAST OF
DES MOINES...MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COUNTY ROAD A12...
  HIGHWAY 64/87 NEAR GRENVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3642 10387 3655 10394 3662 10391 3672 10386
      3680 10358 3652 10353 3637 10365
TIME...MOT...LOC 2214Z 258DEG 16KT 3659 10369

$$
496 
WWUS55 KABQ 112225
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
425 PM MDT SAT JUN 11 2011

NMC059-112235-
/O.EXP.KABQ.SV.W.0026.000000T0000Z-110611T2230Z/
UNION-
425 PM MDT SAT JUN 11 2011

...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 430 PM MDT FOR WEST
CENTRAL UNION COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS...
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

LAT...LON 3642 10387 3655 10394 3662 10391 3672 10386
      3680 10358 3652 10353 3637 10365
TIME...MOT...LOC 2225Z 258DEG 16KT 3660 10363

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:27 PM MDT, 23 minutes earlier.

Area forecast discussion, Jun 11, 3:27 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
327 PM MDT SAT JUN 11 2011

...SEVERE THREAT CONTINUES OVER COLFAX AND UNION COUNTIES...
...SMOKE PLUME BILLOWING NEAR THE WALLOW FIRE AND WILL LIKELY
SPREAD ACROSS THE ABQ AND SAF METRO AREAS THIS EVENING...

.DISCUSSION...
SEVERE THUNDERSTORM WATCH # 462 WILL CONTINUE THROUGH 01Z FOR
COLFAX AND UNION COUNTIES IN NORTHEAST NEW MEXICO. SURFACE
ANALYSIS AS OF 21Z CONTINUED TO SHOW BACKED FLOW AT CLAYTON WITH
DEWPOINTS HOLDING IN THE MIDDLE TO UPPER 40S. STRONG SINGLE CELL
THUNDERSTORM THAT DEVELOPED NEAR MAXWELL HAS SINCE BECOME
SUPERCELLULAR AS IT CROSSES INTO UNION COUNTY. WE EXPECT THIS
CELL TO BE LONG TRACKED AS IT MOVES INTO AN ENVIRONMENT THAT WILL
SUPPORT SUPERCELLULAR DEVELOPMENT PERHAPS ALL THE WAY INTO THE
TEXAS/OKLAHOMA PANHANDLE. THE MAIN THREATS WILL BE DAMAGING WINDS
AND LARGE HAIL. ADDITIONAL SCATTERED SHOWERS AND THUNDERSTORMS
COULD STILL UTILIZE THE REMAINING DAYTIME HEATING AND DEVELOP OVER
THE HIGHER TERRAIN OVER THE NEXT FEW HOURS. WILL CONTINUE THE
WATCH UNTIL 01Z.

ELSEWHERE...THE OTHER TOP STORY CONTINUES TO BE THE SMOKE PLUME
FROM THE WALLOW AND HORSESHOE TWO FIRES. MODIS AND GOES VISIBLE
SATELLITE IMAGERY BOTH SHOW PYRO CUMULUS DEVELOPING OVER THE FIRE
IN AN ENVIRONMENT CONDUCIVE FOR EXPLOSIVE FIRE GROWTH. SOUTHWEST
FLOW HAS INCREASED ALOFT WITH SMOKE PLUMES EVIDENT ON SATELLITE
SPREADING NORTH AND NORTHEAST TOWARD THE ALBUQUERQUE METRO AREA.
HYSPLIT 12Z RUN SOLUTIONS INDICATE THAT A SUBSTANTIAL SWATH OF
SMOKE WILL INFILTRATE THE RIO GRANDE VALLEY WITH VSBYS LIKELY
LOWERING INTO THE 2 TO 4SM RANGE TONIGHT. ADDITIONAL SMOKE IS
EXPECTED ALONG I-40 TO GRANTS AND GALLUP. WE WILL CONTINUE ALL AIR
QUALITY ALERTS.

SOUTHWEST FLOW WILL INCREASE FURTHER ON SUNDAY AS A TROUGH
SHARPENS UP OVER THE WEST COAST AND AN UPPER LEVEL HIGH PRESSURE
RIDGE BUILDS FURTHER WEST ACROSS TEXAS. MODELS INDICATE POTENTIAL
FOR 30 TO 35 KTS OF FLOW WHICH WOULD LIKELY SEND SIGNIFICANT SMOKE
INTO THE ABQ AND SAF METRO AREAS SUNDAY AFTERNOON AND EVENING. IN
ADDITION...WES EXPECT CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP
ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. PLEASE REVIEW THE
FIRE WEATHER DISCUSSION BELOW FOR FURTHER DETAILS.

THE PERSISTENTLY DRY PATTERN WILL CONTINUE THROUGH THE END OF NEXT
WEEK WITH SOUTHWEST FLOW CONTINUING TO AID IN SMOKE TRANSPORT FROM
THE WALLOW AND HORSESHOE TWO FIRES INTO THE CENTRAL...WESTERN AND
NORTHERN NEW MEXICO. A WEAK BACKDOOR COLD FRONT WILL TRY TO NUDGE
INTO THE NORTHEAST ON TUESDAY BUT WITH LITTLE RELIEF FROM THE HOT
AND DRY CONDITIONS. THERE SIMPLY REMAINS VERY LITTLE CHANCE FOR
SIGNIFICANT MUCH NEEDED RAINFALL THROUGHOUT THE 7 TO 10 DAY
UPCOMING PERIOD.

KW

&&

.AVIATION...
CONVECTION WILL CONTINUE ACROSS THE FAR NE QUADRANT OF THE CWFA...
MAINLY OVER ERN COLFAX AND UNION COUNTIES THROUGH 02Z/SUN. ACTIVITY
WILL BE ISOLATED IN NATURE AND COULD PRODUCE LOCAL MVFR CIGS ALONG
WITH GUSTY OUTFLOW WINDS. OTHERWISE...THE ONLY OTHER HAZARD FOCUSES
ON SMOKE PLUME. IT IS CURRENTLY INTENSIFYING THIS AFTERNOON OVER THE
CENTRAL PORTIONS OF CATRON COUNTY. EXPECT THIS TO MIGRATE NORTH AND
EAST INTO THE WEST CENTRAL MOUNTAINS AND RIO GRANDE VALLEY. CURRENT
PROJECTIONS SUGGEST KABQ/KSAF TAFS WILL BE MOST IMPACTED. BASED ON
HISTORIC EVENTS...WILL COVER WITH 2SM AND 3SM FU RESPECTIVELY FROM
00-04Z/SUN. EVENING CREW WILL MONITOR/ADJUST AS CONFIDENCE IMPROVES
WITH TIME.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. DPORTER

&&

.FIRE WEATHER...
ELEVATED HUMIDITIES ACROSS THE ERN PLAINS OF NM WILL BE A THING OF
THE PAST AS POOR OVERNIGHT RECOVERIES ARE EXPECTED FOR A GOOD PART
OF THE FORECAST AREA WITH THE EXCEPTION OF POSSIBLY CURRY/ROOSEVELT
COUNTIES. CONVECTION IN THE NE QUADRANT OF THE STATE WILL CONTINUE
TO MIGRATE EAST THROUGH THE EARLY EVENING HOURS...LIKELY DEPARTING
BY 02Z/SUN. APPEARS WETTING FOOTPRINT IS LIKELY FAIRLY SMALL WITH A
FEW ANVIL LIGHTNING STRIKES NOTED. THIS MAY POSE A THREAT FOR LOCAL
GRASS FIRES. GUSTY WINDS THIS AFTERNOON WILL GRADUALLY WANE THROUGH
THE EVENING AND EARLY MORNING HOURS ON SUNDAY.

VERY DRY CONDITIONS ARE EXPECTED ACROSS THE LAND OF ENCHANTMENT FOR
SUNDAY AS SINGLE DIGIT...POSSIBLY LOWER...SURFACE DEWPOINTS EXPAND
FROM WESTERN NEW MEXICO INTO THE CENTRAL HIGHLANDS. THIS WILL ALLOW
MINIMUM HUMIDITIES TO SIGNIFICANTLY DROP INTO SINGLE DIGIT RANGE. A
BREEZY TO LOCALLY WINDY AFTERNOON WILL DEVELOP ACROSS THE WRN ZONES
AS WELL AS ALONG/EAST OF THE CENTRAL MOUNTAIN CHAIN. HAVE OPTED TO
GO SLIGHTLY ABOVE MET GUIDANCE BASED ON LATEST PERFORMANCE...WHICH
WOULD SUGGEST CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP IN THE
NORTHEAST PLAINS AND INTO THE CLINES CORNERS AREA. CURRENT FORECAST
SUGGESTS ACTIVITY NEAR THE INTERSTATE 40 CORRIDOR FROM SANTA ROSA TO
TUCUMCARI...BUT CONFIDENCE IN THREE HOURS MAY BE QUESTIONABLE ATTM.
WILL UPGRADE NMZ107 TO A WARNING BUT LEAVE NMZ108 A WATCH DUE TO A
LITTLE LOWER CONFIDENCE. DUE TO THE RECENT DRY CONDITIONS...ONE MAY
FORESEE UPGRADING DUE TO ANTECEDENT CONDITIONS IN COMBINATION WITH A
HIGH HAINES AND EXCELLENT VENTILATION. THE MIDNIGHT SHIFT WILL NEED
TO MONITOR WEST CENTRAL NEW MEXICO AS ONE TO THREE HOURS OF CRITICAL
FIRE WEATHER CONDITIONS ARE POSSIBLE. ANOTHER NIGHT OF POOR HUMIDITY
RECOVERIES ARE PROGGED ACROSS THE ENTIRE CWA...EXCEPT THE FAR EAST
CENTRAL PLAINS.

WINDS WILL NOT BE AS STRONG FOR MONDAY...HOWEVER MINIMUM HUMIDITIES
WILL REMAIN IN THE SINGLE DIGITS. WAS TEMPTED TO POST A FIRE WEATHER
WATCH FOR THIS PERIOD...BUT WOULD LIKE TO SEE A LITTLE HIGHER SPEEDS
AT 700MB. FOR COMPARISION...700MB WINDS WILL BE AROUND 30KTS ON SUN
WHILE ONLY 20KTS PER THE NAM40 FOR MONDAY. EXPECT ANOTHER PERIOD OF
HIGH HAINES COUPLED WITH EXCELLENT VENTILATION.

WINDS WILL START TO RETARD FOR THE MID-WEEK PERIOD AS THE UPR LEVEL
WESTERLIES SUBSIDE COMPLIMENTS OF A BUILDING RIDGE TO THE SOUTH. IT
APPEARS A WEAK FRONTAL PASSAGE WILL IMPACT THE ERN PLAINS FOR TUES/
TUES NIGHT...ALLOWING FOR SOME LIMITED RELIEF IN THE HUMIDITY RANGE.
OTHERWISE...THE REMAINDER OF THE STATE WILL CONTINUE TO EXPERIENCE A
VERY DRY AIRMASS WITH POOR OVERNIGHT RECOVERIES. SOUTHWEST FLOW WILL
START TO RETURN FOR LATE IN THE WORK WEEK WHICH MAY INCREASE WINDS...
ENHANCING THE POTENTIAL FIRE WEATHER THREAT ONCE AGAIN. MAY NEED TO
INCREASE SPEEDS ACCORDINGLY IN THE GRIDS IF THIS SCENARIO PLAYS OUT.

DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  49  88  50  87 /   0   0   0   0
DULCE...........................  36  82  36  80 /   0   0   0   0
CUBA............................  43  86  42  83 /   0   0   0   0
GALLUP..........................  38  85  41  84 /   0   0   0   0
EL MORRO........................  37  82  37  79 /   0   0   0   0
GRANTS..........................  41  87  42  85 /   0   0   0   0
QUEMADO.........................  42  84  44  85 /   0   0   0   0
GLENWOOD........................  48  90  49  91 /   0   0   0   0
CHAMA...........................  35  76  36  74 /   0   0   0   0
LOS ALAMOS......................  53  85  54  84 /   0   0   0   0
PECOS...........................  51  85  53  82 /   0   0   0   0
CERRO/QUESTA....................  44  81  46  79 /   5   0   0   0
RED RIVER.......................  36  71  41  70 /   5   0   0   0
ANGEL FIRE......................  36  76  39  75 /   5   0   0   0
TAOS............................  41  84  42  83 /   0   0   0   0
MORA............................  47  80  47  81 /   0   0   0   0
ESPANOLA........................  49  92  49  91 /   0   0   0   0
SANTA FE........................  52  87  53  86 /   0   0   0   0
SANTA FE AIRPORT................  50  89  52  88 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  59  93  60  91 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  61  92  62  91 /   0   0   0   0
ALBUQUERQUE VALLEY..............  54  94  55  94 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  55  93  56  93 /   0   0   0   0
LOS LUNAS.......................  52  96  54  95 /   0   0   0   0
RIO RANCHO......................  52  93  55  93 /   0   0   0   0
SOCORRO.........................  57  96  57  96 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  56  91  52  90 /   0   0   0   0
TIJERAS.........................  55  93  53  91 /   0   0   0   0
MORIARTY/ESTANCIA...............  47  90  47  88 /   0   0   0   0
CLINES CORNERS..................  54  87  55  84 /   0   0   0   0
GRAN QUIVIRA....................  58  90  56  87 /   0   0   0   0
CARRIZOZO.......................  61  93  64  90 /   0   0   0   0
RUIDOSO.........................  59  83  58  80 /   0   0   0   0
CAPULIN.........................  52  88  56  87 /  20   0   0   0
RATON...........................  50  92  51  90 /  20   0   0   0
SPRINGER........................  48  93  51  91 /  20   0   0   0
LAS VEGAS.......................  51  89  53  87 /   0   0   0   0
CLAYTON.........................  55  95  59  96 /  20   0   0   0
ROY.............................  54  92  57  91 /  20   0   0   0
CONCHAS.........................  61 100  63  98 /   5   0   0   0
SANTA ROSA......................  60  97  60  95 /   0   0   0   0
TUCUMCARI.......................  59 101  62 100 /   5   0   5   0
CLOVIS..........................  60  99  65  99 /   5   0   5   0
PORTALES........................  61 100  65 101 /   5   0   5   0
FORT SUMNER.....................  61  99  66 100 /   5   0   0   0
ROSWELL.........................  63 103  65 103 /   0   0   0   0
PICACHO.........................  57  98  62  95 /   0   0   0   0
ELK.............................  57  90  60  88 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR
THE FOLLOWING ZONES...NMZ108.

RED FLAG WARNING FROM 1 PM TO 7 PM MDT SUNDAY FOR THE FOLLOWING
ZONES...NMZ103-104-107.

&&

17/46
Hazardous weather outlook, Jun 11, 6:00 AM MDT, 9 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUN 11 2011

NMZ501>540-121200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT
A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS
NORTHEAST NEW MEXICO. GUSTY WINDS AND SMALL HAIL WILL BE THE MAIN
THREATS. ACROSS CENTRAL AND WESTERN NEW MEXICO...SMOKE FROM THE
ARIZONA WILDFIRES WILL CONTINUE TO IMPACT PORTIONS OF WESTERN AND
CENTRAL NEW MEXICO. THE SMOKE PLUME IS EXPECTED TO MOVE NORTHEAST
TODAY...TOWARD THE ALBUQUERQUE AND SANTA FE METRO AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SMOKE FROM THE ARIZONA WILDFIRES WILL CONTINUE TO IMPACT
PORTIONS OF WESTERN AND CENTRAL NEW MEXICO THROUGH AT LEAST
MONDAY.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING
ACROSS NORTHEAST NEW MEXICO.

34

In the hours before

Special weather statement, Jun 11, 12:26 PM MDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1226 PM MDT SAT JUN 11 2011

NMZ515-528-111845-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-FAR NORTHEAST HIGHLANDS-
1226 PM MDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY THROUGH
1245 PM MDT...

AT 1218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF CIMARRON...OR ABOUT 15 MILES
NORTHWEST OF SPRINGER...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF CENTRAL
COLFAX COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3662 10467 3637 10467 3643 10494 3656 10495
TIME...MOT...LOC 1826Z 264DEG 10KT 3649 10478
Special weather statement, Jun 11, 2:46 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
246 PM MDT SAT JUN 11 2011

NMZ527-528-530-112115-
FAR NORTHEAST HIGHLANDS-RATON RIDGE/JOHNSON MESA-UNION COUNTY-
246 PM MDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLFAX AND EXTREME
WESTERN UNION COUNTIES THROUGH 315 PM MDT...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF CAPULIN...OR ABOUT 22 MILES
SOUTHEAST OF RATON...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

AREAS AFFECTED BY THIS STORM INCLUDE...COUNTY ROAD A8 AND HIGHWAY
193.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT
SATURDAY EVENING FOR NORTHEAST NEW MEXICO.

&&

LAT...LON 3685 10408 3669 10398 3646 10394 3644 10433
      3666 10442
TIME...MOT...LOC 2045Z 256DEG 13KT 3663 10420

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:11 AM MDTFire Weather WatchABQ24 hr
Jun 11, 6:11 AM MDTRed Flag WarningABQHarding, San Miguel, Union38 hr
Jun 11, 12:26 PM MDTSpecial Weather StatementABQColfax19 min
Jun 11, 1:15 PM MDTSevere Thunderstorm WarningABQColfax30 min
Jun 11, 1:45 PM MDTSevere Thunderstorm WarningABQColfax45 min
Jun 11, 2:46 PM MDTSpecial Weather StatementABQColfax29 min
Jun 11, 3:00 PM MDTSevere Thunderstorm WarningABQColfax, Union60 min
Jun 11, 4:27 PM MDTSpecial Weather StatementABQUnion33 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.